Alert archive / Florida / Flash Flood Warnings in 2025
Flash Flood Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at Jul 22, 2025, 2:55 PM EDT for Brevard County, Florida. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2025, 2:55 PM EDT (18:55 UTC)
- Expired
- Jul 22, 2025, 3:46 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 5 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:50 PM EDT | RAIN 4.35 | 3 Ese Melbourne Village, FL | Weather Underground station KFLMELBO700 reports rainfall of 4.36 inches. |
| Jul 22, 3:50 PM EDT | RAIN 4.36 | 3 Ese Melbourne Village, FL | Corrects previous rain report from 3 ESE Melbourne Village. Weather Underground station KFLMELBO700 reports rainfall of 4.36 inches. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
397
WGUS52 KMLB 221855
FFWMLB
FLC009-222100-
/O.NEW.KMLB.FF.W.0006.250722T1855Z-250722T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
255 PM EDT Tue Jul 22 2025
The National Weather Service in Melbourne has issued a
* Flash Flood Warning for...
South Central Brevard County in east central Florida...
* Until 500 PM EDT.
* At 255 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Palm Bay, Melbourne, West Melbourne, Melbourne Village and June
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2809 8068 2810 8060 2804 8057 2802 8064
FLASH FLOOD...RADAR INDICATED
$$
Haley1 follow-up statement
913 WGUS72 KMLB 221946 FFSMLB Flash Flood Statement National Weather Service Melbourne FL 346 PM EDT Tue Jul 22 2025 FLC009-221956- /O.CAN.KMLB.FF.W.0006.000000T0000Z-250722T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brevard FL- 346 PM EDT Tue Jul 22 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL BREVARD COUNTY... Flood waters have receded. The heavy rain has ended. However, minor flooding may pose a risk for another hour or so. Please continue to heed remaining road closures. && LAT...LON 2809 8068 2810 8060 2804 8057 2802 8064 $$ Haley
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:51 PM EDT, 1 hour 4 minutes earlier. Its key messages:
- Issued at 200 AM EDT Tue Jul 22 2025
- High rain and storm chances through Wednesday, as a weak low pressure develops near the area and deep moisture approaches from the north.
- Locally heavy rainfall will be possible from slow moving showers and storms. Quick rainfall accumulations of 1-3" will be possible and could lead to minor flooding.
- Increased coverage of showers and storms will help limit peak heat indices, though heat indices will remain up to 100-105 degrees.
Area forecast discussion, Jul 22, 1:51 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 151 PM EDT Tue Jul 22 2025 ...New AVIATION... .KEY MESSAGES... Issued at 200 AM EDT Tue Jul 22 2025 - High rain and storm chances through Wednesday, as a weak low pressure develops near the area and deep moisture approaches from the north. - Locally heavy rainfall will be possible from slow moving showers and storms. Quick rainfall accumulations of 1-3" will be possible and could lead to minor flooding. - Increased coverage of showers and storms will help limit peak heat indices, though heat indices will remain up to 100-105 degrees. && .PREVIOUS DISCUSSION... Issued at 200 AM EDT Tue Jul 22 2025 Today-Tonight...High pressure over the northern Gulf coast will continue to move away from the local area today. Meanwhile, a weak front is expected to push southward into the Southeast US, where it will stall into mid-week. This will be the focal point for the next low pressure system, which is forecast to develop into the northeastern Gulf over the next couple of days. Deep moisture will continue to advect into the Florida peninsula, with PWATs approaching 2.5" this afternoon. High coverage of showers and storms returns today, with PoPs 70-80% area wide. While most convection should occur along the sea breeze this afternoon and into the evening hours, morning time showers and storms will be possible, especially along and north of I-4. The main threats today will be frequent lightning strikes and locally heavy rainfall. Slow moving storms will be capable of a quick 1-3" in a short period of time, which could lead to minor flooding of low- lying and poor drainage areas. All of east central Florida has been highlighted in a Marginal Risk (1/4) for excessive rainfall today. Gusty winds to around 45 mph will be possible in the strongest storms, mainly along any boundary collisions. Widespread coverage of showers and storms today will provide relief from the abnormally hot conditions over the last several days. While the inland progression of the east coast sea breeze will be hindered by prevailing southwesterly flow and generally remain across the coastal counties, high temperatures overall are forecast to be near normal in the lower 90s. Regardless, humid conditions will lead to peak heat indices between 100-105. However, they are forecast to remain under advisory criteria area-wide. CAMs suggest showers and storms will persist into the evening hours, with PoPs up to 40-60% after 8 PM. Then, drier conditions are expected to prevail into the overnight hours. Morning low temperatures are forecast in the lower to mid-70s. Wednesday...Weak low pressure will move into the northeastern Gulf Wednesday, backing winds southerly across the peninsula. The proximity of the low and continued high moisture will once again support widespread coverage of showers and storms, with PoPs 70-80% area-wide. Southerly flow will allow the east coast sea breeze to push farther inland than Tuesday, with a collision expected over the interior in the late afternoon and early evening. The locally heavy rainfall threat will continue, especially from around Melbourne northward, where steering flow is forecast to remain slow. To the south, steering level winds are expected to be higher, nearer to 20 kts, and will help prevent storms from sitting over the same areas for longer periods of time. Regardless, quick rainfall accumulations of 1-3" will again be possible, with a Marginal ERO for Brevard/Osceola Counties northward. Near normal high temperatures will continue, with highs in the lower 90s and peak heat indices 100-105 degrees. Thursday-Monday...By Thursday, the low is expected to broaden and move westward across the northern Gulf coast. Then, high pressure is forecast to build into the Florida peninsula from the Atlantic into the weekend. Global models even suggest the surface and mid- level ridges will both be over north Florida and southeast Georgia by Saturday. Drier air, with PWATs falling near to below 1.5", is expected to limit afternoon convection to near normal Thursday and Friday (PoPs 30-60%). However, have capped PoPs between 20-40% (below NBM, which has a known high bias for PoPs) for the weekend and into early next week, despite an increase in available moisture for the weekend, due to the proximity of the high. Should this forecast hold, PoPs will likely need to be lowered more, especially Saturday. With lower coverage of showers and storms, high temperatures are expected to rise into the lower to mid-90s once again. Additional Heat Advisories may need to be considered for the weekend, should higher moisture return to the area as forecast. && .MARINE... Issued at 200 AM EDT Tue Jul 22 2025 Generally favorable boating conditions will prevail through the period, outside of convection. A weak front is forecast to stall over north Florida through mid-week, with a low developing over the northeastern Gulf into Wednesday. Thus, high coverage of showers and storms returns today and tomorrow. By late week and into the weekend, high pressure looks to return, as the low moves westward along the northern Gulf coast. This will return PoPs to near normal for late week and even below normal into the weekend. Southwesterly winds today will become increasingly southerly into Wednesday, then southeasterly Thursday into the weekend. However, will see winds become southeasterly along the coast as the sea breeze develops through tomorrow regardless. Winds 15 kts or less through the period. Seas 1-3 ft. Locally higher winds and seas will be possible near storms. && .AVIATION... (18Z TAFs) Issued at 135 PM EDT Tue Jul 22 2025 Line of TSRA extending from near KISM-KMCO-KTIX will continue to push south through the rest of the afternoon and evening. ECSB has developed from KMLB south, which will be an additional focus for TSRA, especially where the main line and sea breeze boundary come together. Most TSRA should dissipate or push south by 00Z, but SHRA could linger for a bit. Kept VCSH to the north through 22Z or so, but mainly VFR conditions expected at this point. High rain chances again Wednesday and low confidence in convective evolution, but guidance at this time in good agreement for TSRA impacts closer to the usual afternoon/evening period. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 89 75 90 / 60 80 30 60 MCO 75 91 75 93 / 70 80 20 70 MLB 75 89 78 90 / 60 70 20 50 VRB 73 90 75 91 / 50 70 20 50 LEE 76 89 75 91 / 70 90 30 70 SFB 76 91 75 93 / 70 90 30 60 ORL 76 90 75 93 / 70 80 30 70 FPR 72 89 74 90 / 50 70 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Leahy AVIATION...Haley
In the hours before
Special weather statement, Jul 22, 1:06 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
106 PM EDT Tue Jul 22 2025
FLZ045-053-221730-
Osceola FL-Orange FL-
106 PM EDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES THROUGH 130 PM EDT...
At 105 PM EDT, Doppler radar was tracking a strong thunderstorm over
Yeehaw Junction, or over Buena Ventura Lakes, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Buena Ventura Lakes, and East Lake
Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2818 8134 2830 8148 2844 8135 2831 8117
TIME...MOT...LOC 1705Z 219DEG 14KT 2831 8135
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LawSpecial weather statement, Jul 22, 1:35 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
135 PM EDT Tue Jul 22 2025
FLZ547-647-747-221800-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
135 PM EDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BREVARD COUNTY
THROUGH 200 PM EDT...
At 135 PM EDT, Doppler radar was tracking a strong thunderstorm over
Suntree, or near Satellite Beach, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa, and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2804 8086 2838 8077 2840 8057 2819 8056
2806 8050
TIME...MOT...LOC 1735Z 349DEG 8KT 2820 8066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LawSpecial weather statement, Jul 22, 1:57 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
157 PM EDT Tue Jul 22 2025
FLZ154-547-647-747-221830-
Southern Brevard Barrier Islands FL-Coastal Indian River FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
157 PM EDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BREVARD COUNTY THROUGH
230 PM EDT...
At 157 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Bay, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Malabar, and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2781 8040 2784 8087 2800 8087 2806 8086
2811 8054
TIME...MOT...LOC 1757Z 344DEG 15KT 2802 8062
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LawSpecial weather statement, Jul 22, 2:28 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
228 PM EDT Tue Jul 22 2025
FLZ154-254-547-647-747-221900-
Southern Brevard Barrier Islands FL-Inland Indian River FL-
Coastal Indian River FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
228 PM EDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES THROUGH 300 PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm near
Malabar, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Fellsmere, and Indian River Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2773 8084 2808 8079 2812 8057 2782 8040
2772 8036
TIME...MOT...LOC 1827Z 342DEG 10KT 2795 8060
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LawThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:22 AM EDT | Special Marine Warning | MLB | 53 min | |
| Jul 22, 9:32 AM EDT | Special Marine Warning | MLB | 36 min | |
| Jul 22, 1:06 PM EDT | Special Weather Statement | MLB | Orange | 24 min |
| Jul 22, 1:24 PM EDT | Areal Flood Advisory | MLB | Osceola | 96 min |
| Jul 22, 1:32 PM EDT | Special Marine Warning | MLB | 58 min | |
| Jul 22, 1:35 PM EDT | Special Weather Statement | MLB | Brevard | 25 min |
| Jul 22, 1:57 PM EDT | Special Weather Statement | MLB | Indian River | 33 min |
| Jul 22, 2:28 PM EDT | Special Weather Statement | MLB | Indian River | 32 min |
| Jul 22, 2:39 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Jul 22, 3:22 PM EDT | Special Weather Statement | MLB | Okeechobee | 23 min |
| Jul 22, 3:26 PM EDT | Special Weather Statement | MLB | Saint Lucie | 34 min |
| Jul 22, 3:35 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee, Saint Lucie | 25 min |
| Jul 22, 3:56 PM EDT | Special Weather Statement | MLB | Saint Lucie | 34 min |
| Jul 22, 3:59 PM EDT | Special Weather Statement | MLB | Okeechobee | 46 min |
| Jul 22, 4:02 PM EDT | Special Marine Warning | MLB | 58 min | |
| Jul 22, 4:08 PM EDT | Special Weather Statement | MLB | Martin | 37 min |
| Jul 22, 4:19 PM EDT | Areal Flood Advisory | MLB | Okeechobee, Saint Lucie | 56 min |
| Jul 22, 4:55 PM EDT | Special Marine Warning | MLB | 95 min | |
| Jul 22, 6:00 PM EDT | Areal Flood Advisory | MLB | Martin | 60 min |
Nearby
Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.